MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-SP11S
Medical Device Problem Codes Mechanical Problem (1384); Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The surgeon inserted the pe inlay into the endplates without following the indicated surgical technique form prodisc l.The distractor was not used to progress the inlay into place and open the disc space.The inlay was pushed and mallet into place using only the inlay pusher.The surgeon thought the inlay was seated, but once the inserter was removed he realized the inlay was not properly seated.The surgeon could not re-attach the inserter to fully seat the inlay.It was at this point the surgeon decided that the best course of action was to remove the pe inlay and close the patient with the endplate intact.The patient appeared to have restored disc height and the endplates were positioned well enough for the surgeon to feel confident the surgery was a success from a neurological standpoint.The surgeon indicated directly that there was no problem with the implants or instruments used during the procedure, and this event was solely due the surgical technique used.There has been no indication of a scheduled revision procedure and the patient has been doing fine.Dhr review did not find any problems during manufacturing which may have contributed to the complaint.Complaint history determined the rate of complaints is within allowable limits indicated in the risk assessment.The risk assessment identified multiple risks related to this complaint.No devices were returned for evaluation.The endplates remain implanted in the patient.The information provided by the reporter indicates this complaint was caused by the surgeon's surgical technique.The pe inlay was inserted without the use of the distractor as indicated in the prodisc l surgical technique guide.This submission is for 1 of 3 devices involved in this event.
 
Event or Problem Description
A patient was scheduled and diagnosed for prodisc l implantation at l5-s1.The patient underwent implantation surgery on (b)(6) 2021.During the procedure, the access surgeon provided a limited window to the vertebral level.The spine surgeon prepared the disc space and inserted the prodisc l endplates into the disc space.The surgeon then proceeded to place the pe inlay into the endplates without following the indicated surgical technique form prodisc l.The distractor was not used to progress the inlay into place and open the disc space.The inlay was pushed and mallet into place using only the inlay pusher.The surgeon thought the inlay was seated, but once the inserter was removed he realized the inlay was not properly seated.The surgeon could not re-attach the inserter to fully seat the inlay.It was at this point the surgeon decided that the best course of action was to remove the pe inlay and close the patient with the endplate intact.The patient appeared to have restored disc height and the endplates were positioned well enough for the surgeon to feel confident the surgery was a success from a neurological standpoint.The surgeon indicated directly that there was no problem with the implants or instruments used during the procedure, and this event was solely due the surgical technique used.The surgeon has not scheduled any additional intervention.The patient woke from surgery happy with positive results.The patient was sent home the same day of the procedure.The surgeon is closely monitoring this patient.As of (b)(6) 2021, the patient is doing fine.

Brand Name
PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 11, STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key12337979
Report Number3007494564-2021-00072
Device Sequence Number5087615
Product Code MJO
UDI-Device Identifier00843193111807
UDI-Public00843193111807
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPDL-M-SP11S
Device Lot NumberH451897
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR